Alert archive / California / Wind Advisories in 2011
Wind Advisory 15, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Mar 22, 2011, 3:25 AM PDT. It took effect at Mar 23, 2011, 5:00 AM PDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2011, 3:25 AM PDT (10:25 UTC)
- In effect from
- Mar 23, 2011, 5:00 AM PDT
- Expired
- Mar 24, 2011, 7:00 AM PDT
- In force
- 26 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
813 WWUS76 KSTO 221025 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 325 AM PDT TUE MAR 22 2011 ...MORE STRONG WINDS FOR THE INTERIOR OF NORTHERN CALIFORNIA LATE TONIGHT AND WEDNESDAY... .ANOTHER STRONG WEATHER SYSTEM FROM THE PACIFIC WILL AFFECT THE REGION TONIGHT AND WEDNESDAY BRINGING ANOTHER ROUND OF STRONG WINDS TO THE CENTRAL VALLEY AND FOOTHILLS. WHILE THE WINDS WITH THIS NEXT SYSTEM ARE NOT EXPECTED TO BE AS STRONG AS THOSE EXPERIENCED LAST WEEKEND...THEY WILL BE STRONG ENOUGH TO RESULT IN DIFFICULT DRIVING CONDITIONS AND POSSIBLY BRING DOWN WEAKENED TREES LEADING TO POWER OUTAGES. CAZ015>019-064-066-067-230000- /O.NEW.KSTO.WI.Y.0015.110323T0700Z-110324T0100Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- INCLUDING THE CITIES OF...REDDING...CHICO...STOCKTON...MODESTO... LAKEPORT...PARADISE...GRASS VALLEY 325 AM PDT TUE MAR 22 2011 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY FOR THE SACRAMENTO VALLEY...CARQUINEZ STRAIT AND DELTA... AND NORTHERN SAN JOAQUIN VALLEY AND SURROUNDING FOOTHILLS INCLUDING SOUTHERN LAKE COUNTY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PDT WEDNESDAY. * WINDS: INCREASING SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH POSSIBLE. * TIMING: LATE TONIGHT AND WEDNESDAY. * LOCATIONS INCLUDE: REDDING...CHICO...YUBA CITY...SACRAMENTO... FAIRFIELD...VACAVILLE...STOCKTON...MODESTO...PARADISE...GRASS VALLEY...LAKEPORT. * IMPACTS: DOWNED TREES LIMBS AND POSSIBLE POWER OUTAGES. DIFFICULT DRIVING CONDITIONS ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. LOOSE OBJECTS SHOULD BE TIED DOWN OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND SMALL CARS. USE EXTRA CAUTION. && $$
4 follow-up statements
060 WWUS76 KSTO 222230 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 330 PM PDT TUE MAR 22 2011 ...MORE STRONG WINDS FOR THE INTERIOR OF NORTHERN CALIFORNIA LATE TONIGHT AND WEDNESDAY... .ANOTHER STRONG WEATHER SYSTEM FROM THE PACIFIC WILL AFFECT THE REGION TONIGHT AND WEDNESDAY BRINGING ANOTHER ROUND OF STRONG WINDS TO THE CENTRAL VALLEY AND FOOTHILLS. WHILE THE WINDS WITH THIS NEXT SYSTEM ARE NOT EXPECTED TO BE AS STRONG AS THOSE EXPERIENCED LAST WEEKEND...THEY WILL BE STRONG ENOUGH TO RESULT IN DIFFICULT DRIVING CONDITIONS AND POSSIBLY BRING DOWN WEAKENED TREES LEADING TO POWER OUTAGES. CAZ015>019-064-066-067-231200- /O.EXT.KSTO.WI.Y.0015.110323T1200Z-110324T0000Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- INCLUDING THE CITIES OF...REDDING...CHICO...STOCKTON...MODESTO... LAKEPORT...PARADISE...GRASS VALLEY 330 PM PDT TUE MAR 22 2011 ...WIND ADVISORY NOW IN EFFECT FROM 5 AM TO 5 PM PDT WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 5 AM TO 5 PM PDT WEDNESDAY. * WINDS: SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING: WEDNESDAY. * LOCATIONS INCLUDE: THE SACRAMENTO VALLEY...NORTHERN SAN JOAQUIN VALLEY AND SIERRA FOOTHILLS. * IMPACTS: POSSIBLE DOWNED TREES AND POWER OUTAGES. DIFFICULT DRIVING CONDITIONS ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. LOOSE OBJECTS SHOULD BE TIED DOWN OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS ABOVE 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND SMALL CARS. USE EXTRA CAUTION. && $$ DANG
537 WWUS76 KSTO 231008 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 308 AM PDT WED MAR 23 2011 ...MORE STRONG WINDS FOR THE INTERIOR OF NORTHERN CALIFORNIA... .ANOTHER WEATHER SYSTEM FROM THE PACIFIC WILL AFFECT THE REGION TODAY BRINGING ANOTHER ROUND OF GUSTY WINDS TO THE CENTRAL VALLEY AND FOOTHILLS. WHILE THE WINDS WITH THIS SYSTEM ARE NOT EXPECTED TO BE AS STRONG AS THOSE EXPERIENCED LAST WEEKEND...THEY WILL BE STRONG ENOUGH TO RESULT IN DIFFICULT DRIVING CONDITIONS AND POSSIBLY BRING DOWN WEAKENED TREES LEADING TO POWER OUTAGES. A MUCH STRONGER SYSTEM IS EXPECTED TO ARRIVE THURSDAY MORNING WHICH COULD LEAD TO NUMEROUS DOWNED TREES AND POWER OUTAGES. CAZ015>019-064-066-067-232315- /O.NEW.KSTO.HW.A.0002.110324T1200Z-110325T0000Z/ /O.EXT.KSTO.WI.Y.0015.110323T1200Z-110323T2200Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- INCLUDING THE CITIES OF...REDDING...CHICO...STOCKTON...MODESTO... LAKEPORT...PARADISE...GRASS VALLEY 308 AM PDT WED MAR 23 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. * WINDS: SOUTHERLY WINDS 15 TO 30 MPH WITH GUSTS UP TO 35 MPH THIS MORNING WILL DECREASE THIS AFTERNOON. THERE IS THE POTENTIAL FOR STRONG WINDS ON THURSDAY...SIMILAR TO WHAT OCCURRED LAST WEEKEND WITH THE STRONGEST WIND GUSTS BETWEEN 50 AND 65 MPH. * TIMING: THIS MORNING THROUGH EARLY AFTERNOON...WITH MUCH STRONGER WINDS EXPECTED ON THURSDAY. * LOCATIONS INCLUDE: THE SACRAMENTO VALLEY...NORTHERN SAN JOAQUIN VALLEY...FOOTHILLS INCLUDING SOUTHERN LAKE COUNTY. * IMPACTS: POSSIBLE DOWNED TREES AND POWER OUTAGES. DIFFICULT DRIVING CONDITIONS ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. LOOSE OBJECTS SHOULD BE TIED DOWN OR BROUGHT INSIDE. THE GREATEST IMPACTS ARE EXPECTED TO OCCUR ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND SMALL CARS. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ BARUFFALDI
333 WWUS76 KSTO 232208 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 308 PM PDT WED MAR 23 2011 ...MORE STRONG WINDS FOR THE INTERIOR OF NORTHERN CALIFORNIA... .A STRONGER WEATHER SYSTEM WILL BRING STRONG AND GUSTY WINDS TONIGHT INTO THURSDAY. THE WINDS ON THURSDAY ARE EXPECTED TO BE SIMILIAR TO THE WINDS LAST SATURDAY NIGHT AND SUNDAY MORNING. THESE WILL RESULT IN DIFFICULT DRIVING CONDITIONS AND COULD POSSIBLY LEAD TO NUMEROUS DOWNED TREES AND POWER OUTAGES. CAZ016>019-064-066-067-241300- /O.EXP.KSTO.WI.Y.0015.000000T0000Z-110323T2200Z/ /O.UPG.KSTO.HW.A.0002.110324T1200Z-110325T0000Z/ /O.NEW.KSTO.HW.W.0002.110324T1200Z-110325T0000Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- INCLUDING THE CITIES OF...CHICO...STOCKTON...MODESTO...LAKEPORT... PARADISE...GRASS VALLEY 308 PM PDT WED MAR 23 2011 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 5 PM PDT THURSDAY... ...WIND ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM TO 5 PM PDT THURSDAY. THE WIND ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON. * WINDS: SOUTHEAST TO SOUTH WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 70 MPH. * TIMING: THE STRONGEST WINDS ARE EXPECTED IN THE MORNING AND WILL DECREASE IN THE LATE AFTERNOON. * LOCATIONS INCLUDE: SACRAMENTO...STOCKTON...MODESTO...CHICO... PARADISE...GRASS VALLEY...LAKEPORT * IMPACTS: POSSIBLE DOWNED TREES AND POWER OUTAGES. DIFFICULT DRIVING CONDITIONS ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. LOOSE OBJECTS SHOULD BE TIED DOWN OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ015-241300- /O.UPG.KSTO.HW.A.0002.110324T1200Z-110325T0000Z/ /O.NEW.KSTO.HW.W.0002.110324T1200Z-110325T0000Z/ /O.EXT.KSTO.WI.Y.0015.000000T0000Z-110324T1200Z/ NORTHERN SACRAMENTO VALLEY- INCLUDING THE CITY OF...REDDING 308 PM PDT WED MAR 23 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT THURSDAY... ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 5 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM TO 5 PM PDT THURSDAY. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 AM PDT THURSDAY FOR THE NORTHERN SACRAMENTO VALLEY. * WINDS: SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED TONIGHT AND THEN INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 70 MPH THURSDAY MORNING. * TIMING: WINDS WILL INCREASE EARLY THURSDAY MORNING AND THEN DECREASE IN THE AFTERNOON. * LOCATIONS INCLUDE: REDDING AND RED BLUFF * IMPACTS: POSSIBLE DOWNED TREES AND POWER OUTAGES. DIFFICULT DRIVING CONDITIONS ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. LOOSE OBJECTS SHOULD BE TIED DOWN OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES AND SMALL CARS. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. GUSTS OF 58 MPH OR MOR-E CAN LEAD TO PROPERTY DAMAGE. && $$ HSO/CKP
220 WWUS76 KSTO 241017 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 317 AM PDT THU MAR 24 2011 ...MORE STRONG WINDS FOR THE INTERIOR OF NORTHERN CALIFORNIA... .A STRONG WEATHER SYSTEM WILL BRING STRONG AND GUSTY WINDS TODAY. THE WINDS TODAY ARE EXPECTED TO BE SIMILAR TO THE WINDS LAST SATURDAY NIGHT AND SUNDAY MORNING. THESE WILL RESULT IN DIFFICULT DRIVING CONDITIONS AND WILL LEAD TO NUMEROUS DOWNED TREES AND POWER OUTAGES. CAZ015-242300- /O.EXT.KSTO.HW.W.0002.110324T1400Z-110325T0000Z/ /O.EXT.KSTO.WI.Y.0015.000000T0000Z-110324T1400Z/ NORTHERN SACRAMENTO VALLEY- INCLUDING THE CITY OF...REDDING 317 AM PDT THU MAR 24 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM PDT THIS MORNING... ...HIGH WIND WARNING NOW IN EFFECT FROM 7 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON... THE HIGH WIND WARNING IS NOW IN EFFECT FROM 7 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 AM PDT THIS MORNING. * WINDS: SOUTHERLY WINDS 20 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED THIS MORNING AND WILL THEN INCREASE TO 25 TO 40 MPH WITH GUSTS 45 TO 55 MPH. LOCALLY GUSTS UP TO 70 MPH BY LATE MORNING AND EARLY AFTERNOON. * TIMING: WINDS WILL INCREASE THIS MORNING AND THEN DECREASE IN THE LATE AFTERNOON HOURS. * LOCATIONS INCLUDE: REDDING AND RED BLUFF * IMPACTS: POSSIBLE DOWNED TREES AND POWER OUTAGES. DIFFICULT DRIVING CONDITIONS ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. LOOSE OBJECTS SHOULD BE TIED DOWN OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH ARE EXPECTED AND OR GUSTS GREATER THAN 40 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES AND SMALL CARS. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ016>019-064-066-067-242300- /O.EXT.KSTO.HW.W.0002.110324T1400Z-110325T0000Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- INCLUDING THE CITIES OF...CHICO...STOCKTON...MODESTO...LAKEPORT... PARADISE...GRASS VALLEY 317 AM PDT THU MAR 24 2011 ...HIGH WIND WARNING NOW IN EFFECT FROM 7 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON... THE HIGH WIND WARNING IS NOW IN EFFECT FROM 7 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON. * WINDS: SOUTHEAST TO SOUTH WINDS OF 20 TO 40 MPH WITH GUSTS 45 TO 55 MPH. LOCAL GUSTS UP TO 70 MPH. * TIMING: THE STRONGEST WINDS ARE EXPECTED IN MID TO LATE MORNING HOURS THROUGH EARLY AFTERNOON. THE WINDS WILL DECREASE IN THE LATE AFTERNOON. * LOCATIONS INCLUDE: SACRAMENTO...STOCKTON...MODESTO...CHICO... PARADISE...GRASS VALLEY...LAKEPORT * IMPACTS: POSSIBLE DOWNED TREES AND POWER OUTAGES. DIFFICULT DRIVING CONDITIONS ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. LOOSE OBJECTS SHOULD BE TIED DOWN OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 21, 10:15 PM PDT, 5 hours 10 minutes earlier.
Area forecast discussion, Mar 21, 10:15 PM PDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 1015 PM PDT MON MAR 21 2011 .DISCUSSION... UPPER TROF AXIS THAT BROUGHT THE PRECIP TODAY IS SHIFTING EWD AND INTO NV AND THE PRECIP OVER INTERIOR NORCAL IS WINDING DOWN. FOR THE MOST PART...JUST SCATTERED SHOWERS OVER THE W SLOPE SIERNEV... WINDING DOWN OVERNIGHT. THE NWS DID A SITE SURVEY AROUND THE MAXWELL AREA...AND SEVERAL EYEWITNESSES REPORTED A BRIEF TORNADO TOUCHDOWN IN A RURAL AREA W OF MAXWELL AFTER 3 PM. THERE WILL BE PARTIAL CLEARING THIS EVENING FROM W TO E IN THE WAKE OF THE TROF AXIS MOVING INTO NV AND THE NEXT SHORT WAVE/VORT MAX MOVING TO NEAR 130W. THE LEADING EDGE OF THE CLOUD COVER IS APPROACHING THE CA COAST AND WILL BE MOVING INLAND OVERNITE. SO AFTER PARTIAL CLEARING THIS EVENING...CLOUDS SHOULD INCREASE LATER TONIGHT WITH RAIN SPREADING EWD OVER NORCAL TUE AFTERNOON AND EVENING. ISENTROPIC ANALYSIS INDICATES SOME PRECIP MAY DEVELOP IN THE LOW CONDENSATION PRESSURE DEFICIT AREA OVER THE NRN MTNS TUE AFTERNOON...OTHERWISE BUFKIT DATA INDICATES THE PRECIP WILL HOLD OFF UNTIL TUE AFTERNOON OR EVENING AT THE BUFKIT SITES. THIS WILL BE THE START OF ANOTHER ACTIVE WX PATTERN THIS WEEK. JHM .PREVIOUS SHORT TERM DISCUSSION... YET ANOTHER ACTIVE WEEK THIS WEEK. MAIN CONCERNS WILL BE WITH STORM SYSTEMS TUESDAY NIGHT THROUGH WEDNESDAY AND THURSDAY / THURSDAY NIGHT. HARD TO EVEN FIND A LET UP ON WEDNESDAY BETWEEN THE MAIN ENERGY OF THESE 2 SYSTEMS. THESE STORMS WILL BRING HEAVY SNOW TO THE MOUNTAINS AND RAIN AND WIND TO THE VALLEY. URBAN AND SMALL STREAM FLOODING WILL ONCE AGAIN BE AN ISSUE. TONIGHT...A FEW SHOWERS AND ISOLATED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON. SMALL HAIL HAS BEEN REPORTED IN THEM IN THE LODI AND STOCKTON AREAS. WOULD EXPECT ANOTHER ROUND OF SHOWERS TO DEVELOP YET AGAIN LATER THIS AFTERNOON AND EARLY EVENING FURTHER WEST AS ANOTHER WEAKER UPPER WAVE AND ASSOCIATED LOW LEVEL FRONT PUSH ACROSS THE AREA. WILL KEEP SOME MENTION OF THUNDERSTORMS IN THE FORECAST FOR THE EVENING HOURS. THINGS SHOULD SETTLED DOWN AFTER SUNSET. TUESDAY THROUGH WEDNESDAY...THE NEXT STORM SYSTEM BEGINS TO MOVE INTO THE AREA. MAIN ENERGY FROM THIS SYSTEM LOOKS TO HOLD OFF UNTIL TUESDAY NIGHT. GOOD WARM AIR ADVECTION AHEAD OF THE SYSTEM...AS WELL AS A NICE CONVERGENT DIVERGENCE COUPLET AS UPPER LOW DEEPENS OFF THE COAST. THIS WILL INCREASE LOW LEVEL WINDS AND FORMS SURFACE LOW OFF COAST. AT THIS TIME...LOW LEVEL WINDS AND PRESSURE GRADIENT LOOK TO BE WELL BELOW WARNING CRITERIA WILL BE PROBABLY GET INTO THE ADVISORY AREA OVERNIGHT SO WE ARE TRENDING WINDS UP TO THIS AREA. CURRENT WINTER STORM WATCH LOOKS LIKE A GOOD CALL AND WILL KEEP IT THIS WAY AS WE HAVE PLENTY OF TIME TO UPGRADE TONIGHT. HAVE TWEAKED THE WATCH IN ZONE 13 IN THE NORTH WHICH WILL PROBABLY SEE SNOW LEVELS DOWN TO AROUND 1500 FEET. WILL LOWER THE WATCH TO 2000 FEET FOR THE MORE SIGNIFICANT ACCUMULATIONS. ELSEWHERE...THE SNOW LEVEL LOOKS LIKE A GOOD BET TO BE ABOVE 3000 FEET WITH THE HEAVIEST SNOWS ABOVE 6000 FEET. FOR LOWER ELEVATIONS WE WILL BE ISSUING A FLOOD WATCH FOR URBAN AND SMALL STREAMS WITH THE SATURATED SOILS AND ALREADY HIGH LEVEL OF AREA RIVER...CREEKS AND STREAMS. WEDNESDAY NIGHT...WE MIGHT SEE A WINDOW OF LESSER ACTIVITY BUT TIMING MAY CHANGE THIS. THURSDAY...YET ANOTHER PRETTY STRONG STORM SYSTEM WITH OVERALL DYNAMICS LOOKING FAIRLY SIMILAR TO THE WEEKEND STRONGER WIND STORM IS ON TRACK. GIVEN CURRENT STRENGTH ANOTHER ROUND OF HEAVY SNOW IN THE MOUNTAINS AND WINDY VALLEY CONDITIONS IS ON TRACK. THE CURRENT WINTER STORM WATCH COVERS THIS AND THE NEWLY ISSUED FLOOD WATCH WILL EXTEND OUT TO CATCH THIS SYSTEM AS WELL. RASCH .EXTENDED DISCUSSION (FRIDAY THROUGH MONDAY) DECREASING SHOWERS FRIDAY AS THE SYSTEM SHIFTS EAST AND WEAK SHORT WAVE RIDGING MOVES ONSHORE. THIS WILL BE SHORT LIVED AS ANOTHER PACIFIC STORM IMPACTS THE CWA OVER THE WEEKEND. THE OPER GFS/GEM MOVE THE SYSTEM THROUGH SATURDAY INTO SATURDAY EVENING WHILE THE ECMWF-HIRES IS ABOUT 12 HOURS SLOWER. BOTH MODELS SUGGESTING A WEAKER SYSTEM THAN THE PREVIOUS STORM WITH THE HIGHER QPF IN THE VALLEY BEING NORTH OF INTERSTATE 80. FORECAST DECREASES POPS INTO SUNDAY AS EVEN THE SLOWER ECMWF-HIRES DECREASES PRECIP OVER THE SOUTHERN TWO-THIRDS OF THE FORECAST AREA SUNDAY. GREATER MODEL DISCREPANCY EXISTS EARLY NEXT WEEK AS THE OPER-GFS LIFTS THE STORM TRACK FARTHER NORTH WHILE THE GEM/ECMWF KEEP THE STORM TRACK INTO NORCAL. WILL LEAN TOWARDS CLIMO POPS NEAR THE END OF THE EXTENDED FORECAST PERIOD. && .AVIATION... WESTERLY FLOW ALOFT IN TRANSITION PERIOD BETWEEN UPPER TROFS FOR NEXT 24HRS. FOR CNTRL VLY...SOUTHEASTERLY SURFACE FLOW AND MAINLY VFR CONDS THRU 00Z WED WITH PERIODS OF MVFR/IFR IN ISOLATED -SHRA. OVER SIERNEV... AREAS OF IFR/LIFR CONDS WITH ISOLATED -SHSN THRU FORECAST PERIOD. NXT UPPER TROF WILL BEGIN TO IMPACT NORCAL BY 04Z WED SPREADING MVFR/IFR CIGS AND PRECIPITATION OVER REGION. && .STO WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM TUESDAY EVENING THROUGH LATE THURSDAY NIGHT ABOVE 3000 FEET FOR THE BURNEY BASIN / EASTERN SHASTA COUNTY...MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY...WEST SLOPE NORTHERN SIERRA NEVADA...WESTERN PLUMAS COUNTY/LASSEN PARK. FLOOD WATCH FROM TUESDAY EVENING THROUGH LATE THURSDAY NIGHT CARQUINEZ STRAIT AND DELTA...CENTRAL SACRAMENTO VALLEY...CLEAR LAKE/SOUTHERN LAKE COUNTY...MOTHERLODE...NORTHEAST FOOTHILLS/SACRAMENTO VALLEY...NORTHERN SACRAMENTO VALLEY... NORTHERN SAN JOAQUIN VALLEY...SOUTHERN SACRAMENTO VALLEY. WINTER STORM WATCH FROM TUESDAY EVENING THROUGH LATE THURSDAY NIGHT ABOVE 2000 FEET FOR THE SHASTA LAKE AREA / NORTHERN SHASTA COUNTY. &&
Hazardous weather outlook, Mar 21, 5:45 AM PDT, 21 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 545 AM PDT MON MAR 21 2011 CAZ013>019-063-064-066>069-221400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 545 AM PDT MON MAR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION TODAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY ANOTHER SERIES OF STRONG WEATHER SYSTEMS WILL MOVE THROUGH THE REGION LATER IN THE WEEK BRINGING HEAVY SNOW AND STRONG WINDS TO THE MOUNTAINS ALONG WITH RAIN AND GUSTY WINDS AT THE LOWER ELEVATIONS. * WINTER STORM WATCH.........SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
In the hours before
Local storm report, Mar 21, 10:13 PM PDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
1013 PM PDT MON MAR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 3 N MAXWELL 39.32N 122.19W
03/21/2011 M1.25 INCH COLUSA CA PUBLIC
&&Local storm report, Mar 21, 10:20 PM PDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SACRAMENTO CA
1020 PM PDT MON MAR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM TORNADO 12 N WILLIAMS 39.33N 122.14W
03/21/2011 COLUSA CA PUBLIC
NWS SURVEY. BRIEF TOUCHDOWN IN FIELD. EF0 - NO DAMAGE.
0310 PM HAIL 3 N MAXWELL 39.32N 122.19W
03/21/2011 M1.25 INCH COLUSA CA PUBLIC
0520 PM HAIL GRANITE BAY 38.75N 121.14W
03/21/2011 E0.25 INCH PLACER CA PUBLIC
PEA-SIZED HAIL ACCUMULATING 1 TO 2 INCHES DEEP.
&&The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 5:16 PM PDT | Special Weather Statement | STO | Placer | 59 min |
| Mar 21, 5:25 PM PDT | Special Weather Statement | STO | Placer | 50 min |
| Mar 22, 3:55 AM PDT | Winter Storm Warning | STO | 5 days | |
| Mar 22, 9:22 AM PDT | River Flood Warning | STO | Tehama | 66 hr |
| Mar 22, 9:41 AM PDT | River Flood Warning | STO | Solano, Yolo | 25 hr |
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.